advertisement
Question
Posted by: Sad2bme | 2004/09/29

Clinically depressed?

Hi...

Someone recommended that i chat to you - i'm feeling really desperate - dont know which way to turn.

I moved to jhb to be with my boyfriend, we are going thru a hectic time tho - think its due to my erratic mood swings, mistrusting attitude & just generally miserable state of mind - most of the time. I am extremely sensitive & feelings get hurt easily - which lead to constant arguing and sometimes horrible fights with a lot of character bashing.

Just a little of my history....I'm 34, am starting freelance work - am a graphic/web designer (taking a while to build up a client base tho). Also studying - qualify as an interior designer 4th Dec.

I was addicted to tranquilizers for 10 years, came off them about 2 months ago, going thru a bad time, feel like i'm losing my mind.
I can be on a high then 5 minutes later so low - cant focus on anything, forget a lot, very sad - irratable. Just want out....dont know where either want to run or die.
Have had a crazy life - but hey, who hasn't these days? My childhood was very difficult, parents eventually divorced when i was 19. i married when i was 27 - my x cheated on me with my best friend, am now divorced (4 years).

Was so desperate, on Monday, went to a psychologist - she reckons i'm clinically depressed & need to be assessed - as maybe should be on anti-depressants. Please tell me will these pills really help me? Am i ever going to have a normal, loving, trusting relationship again? I plan to join an anxiety & depression support group - will that be of help?

Thanx for listening. Anxiously awaiting your reply.

Bye
Sad2bme

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Answered at the second time you posted this question. Loo raises a good point about the loneliness of freelancing, so maybe if you can find a job where you;d work with others, this would be a good step, freelancing latr when you've built up more contacts in business, and a wider circle of friends.
And kth, you've met him --- for years I have complained about the over-prescribing of benzos, and spent years trying to teach doctors to recognize other ways of managing anxiety, including the non-addictive buspirone if a drug was absolutely needed.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Keen to help. | 2004/09/30

I don't want to open a can of worms here Sad2Be but if you were addicted to tranquillizers (wish you would have said which one/s) then after 10 years of use, it is next to impossible to expect your brain and central nervous system to come off those in only 2 months!
Depending on which tranquillizers you were on and how long that particular brand stayed in your system - according to that a very well worked out tapering plan needs to be worked out for you which will see you coming off those pills a whole lot slower.Unfortunately our knowledge of coming off benzo's is still very limited in this country and I have yet to meet a Dr who fully understands that this class of drugs is extremely tough to come off from and even 'street' drugs are easier to rehab from.
If there is any way that you could let me have a Hotmail, Yahoo or any of the other site adresses then I would be more than happy to offer you as much valuable information as possible and tranquillizing support groups you can join on the net - people who are also slowly tapering off their anti-anxiety or sleeping pills.

Reply to Keen to help.
Posted by: NunontheRun | 2004/09/29

i feel the same, i am sooooo moody, i have just come off my antidepressents, to go onto others, but i have decided against it, i think i can sort it out with support from my family, friends, and this wonderful site!! will have to see how it goes.

Isn' t it nice to know other ppl are going through the same thing as you are not a freak, to know that u have support from people that care!!!

Reply to NunontheRun
Posted by: loo | 2004/09/29

Hey there,

Listen up girl, all these symtoms seem to be the after affects of the tranquilizers you were taking for 10 years. I am no Doctor though, but i have been on anti depressants, and really i think it's mind over matter. Dont start replacing drugs with Drugs if you know what i mean.

You have so much going for you. Graphic Design/Interior Decorating - you must be such a creative person. You've been hurt by your ex - and you need to heal, and feeling this way is only expected. Things will come right. Just dont start tring anti depressants. Go to this support group, it can only be good for you. Surround yourself with happy people, go out! JHB has so much to offer - and the people are warm and loving. Instead of going into Free Lance work, why dont you look for a job where you can start meeting people. Then once you've covered that ground work you can move onto your goals.

Baby steps sweetie. It all takes time. But believe me the pain will go away one day.

I'm here if you need to talk!!!

Reply to loo

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement